Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 122, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2003, 2:46 PM EDT for Logan County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2003, 2:46 PM EDT (18:46 UTC)
- Expired
- Jul 4, 2003, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Logan County, OH
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WUUS51 KILN 041846 SVRILN OHC091-041930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 245 PM EDT FRI JUL 4 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN OHIO... * UNTIL 330 PM EDT... * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS NEAR RUSSELLS POINT AND 3 MILES SOUTH OF BELLE CENTER. THE STORMS WERE MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... BELLE CENTER... BELLEFONTAINE... LAKEVIEW... RUSSELLS POINT... WEST MANSFIELD... DAMAGING WINDS ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4054 8388 4038 8404 4027 8354 4048 8351
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:50 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jul 4, 9:50 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 950 AM EDT FRI JUL 4 2003 MCS PUSHING EAST ACROSS LAKE MICH ATTM WITH THIN LINE OF SHOWERS AND THUNDERSTORMS EXTENDING SOUTH FROM IT INTO NW INDIANA. 850-300 MB THERMAL FIELDS AT 12Z POINTING DOWN TOWARD OHIO BUT THESE FORECAST TO LIFT NORTH THROUGH 18Z SO MAIN PORTION OF MCS SHOULD REMAIN TO OUR NORTH THROUGH THIS AFTERNOON. HOWEVER...WITH HIGH CAPES PROGGED FOR THIS AFTERNOON...WILL HAVE TO KEEP AN EYE ON SOUTHERN EXTENSION AS THIS BOUNDARY COULD SNEAK INTO OUR NW THROUGH THIS AFTERNOON. CURRENT FORECAST HAS A SLIGHT CHANCE FOR WAPOK GROUP LATE THIS AFTERNOON AND THIS SEEMS REASONABLE. OTHER CONCERN FOR TODAY WILL BE HEAT INDICES. 12Z ILN SOUNDING GIVING HIGHS UP INTO THE LOWER 90S AND DEWPOINTS EXPECTED TO REMAIN IN THE LOWERS 70S...POSSIBLY CREEPING INTO THE MID 70S. THIS WILL RESULT IN HEAT INDICES CLOSE TO 100. CURRENT FORECAST IN PRETTY GOOD SHAPE AND PLAN NO MAJOR CHANGES. WILL ONLY UPDATE TO CLEAN UP SOME WORDING. .ILN... OH...HEAT ADVISORY FOR HAMILTON COUNTY TODAY. IN...NONE. KY...NONE.
Hazardous weather outlook, Jul 4, 5:33 AM EDT, 9 hours 13 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-041130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 533 AM EDT FRI JUL 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY HOT AND HUMID CONDITIONS WILL CREATE HEAT INDICES BETWEEN 95 AND 100 TODAY. AS A RESULT A HEAT ADVISORY IS IN EFFECT FOR CINCINNATI (HAMILTON COUNTY). THE THREAT FOR SEVERE THUNDERSTORMS EXISTS MAINLY AFTER SUNSET NORTH OF DAYTON AND COLUMBUS AS A COLD FRONT SLIDES SOUTH INTO NORTHERN OHIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL CONTINUE TO SLIDE SOUTH INTO CENTRAL AND SOUTHERN OHIO SATURDAY INTO SUNDAY. THIS WILL BRING AFTERNOON/EVENING THREATS OF STRONG TO SEVERE THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...SATURDAY AND SUNDAY. TIPTON
In the hours before
Special weather statement, Jul 4, 10:52 AM EDT, 3 hours 54 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-042200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1052 AM EDT FRI JUL 4 2003 ...HOT AND HUMID WEATHER EXPECTED FOR INDEPENDENCE DAY... A RIDGE OF HIGH PRESSURE WILL PRODUCE HOT AND HUMID CONDITIONS ACROSS THE OHIO VALLEY TODAY. AFTERNOON HIGH TEMPERATURES WILL CLIMB INTO THE LOWER 90S. THESE TEMPERATURES...COMBINED WITH HIGH HUMIDITIES...WILL PRODUCE AFTERNOON HEAT INDICES AROUND 100 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR HAMILTON COUNTY...INCLUDING CINCINNATI...TODAY. CONDITIONS ARE EXPECTED TO BE WORSE IN DOWNTOWN AREAS...WHERE CONCENTRATED AMOUNTS OF CONCRETE AND ASPHALT WILL PRODUCE HIGHER TEMPERATURES AND HIGHER HEAT INDICES. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. PERSONS ARE ADVISED TO AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS. BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON MAY CAUSE DEHYDRATION BY REMOVING MOISTURE FROM THE SKIN. USE A CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM. STAY IN AN AIR CONDITIONED ENVIRONMENT IF POSSIBLE. DRINK PLENTY OF WATER AND NON-ALCOHOLIC BEVERAGES.
Special weather statement, Jul 4, 11:05 AM EDT, 3 hours 41 minutes before
INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-042100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1105 AM EDT FRI JUL 4 2003 ...SEVERE THUNDERSTORM THREAT LATER THIS AFTERNOON AND INTO TONIGHT... THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE LOWER GREAT LAKES THROUGH THIS AFTERNOON. OUTFLOW BOUNDARIES FROM THESE STORMS WILL PUSH SOUTH ACROSS NORTHERN OHIO LATER THIS AFTERNOON. THIS WILL COMBINE WITH A COLD FRONT SLOWLY MOVING SOUTHWARD INTO NORTHERN OHIO LATER TODAY AND TONIGHT...TO BE THE FOCUS OF THUNDERSTORM DEVELOPMENT FROM LATE AFTERNOON INTO THE OVERNIGHT. HOT AND MUGGY CONDITIONS WILL PROVIDE PLENTY OF MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT. THE THREAT FOR THUNDERSTORMS WILL DEVELOP ACROSS THE WAPAKONETA AREA LATE THIS AFTERNOON....AND THEN SLOWLY SPREAD SOUTH TOWARD THE DAYTON AND COLUMBUS AREAS THIS EVENING AND OVERNIGHT. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND TO THE NORTH OF INTERSTATE 70. SPOTTER ACTIVATION MAY BE NEEDED NORTH OF DAYTON AND COLUMBUS LATER THIS AFTERNOON AND TONIGHT. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:10 PM EDT | Severe Thunderstorm Warning | ILN | Union | 50 min |
| Jul 4, 4:12 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 63 min |
| Jul 4, 6:59 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 46 min |
| Jul 4, 7:12 PM EDT | Tornado Warning | ILN | Mercer | 33 min |
| Jul 4, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Shelby | 56 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.